Alert archive / Maine / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 29, 2005, 4:17 PM EDT for Washington County, Maine. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 4:17 PM EDT (20:17 UTC)
- Expired
- Jun 29, 2005, 4:59 PM EDT
- In force
- 42 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Washington County, ME
The radar
The Caribou radar (KCBW), 132 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 292018 SVRCAR MEC029-292100- /O.NEW.KCAR.SV.W.0007.050629T2017Z-050629T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 417 PM EDT WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WASHINGTON COUNTY IN SOUTHEAST MAINE THIS INCLUDES THE CITIES OF...LUBEC...EASTPORT * UNTIL 500 PM EDT * AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES EAST OF LUBEC...AND MOVING EAST AT 35 MPH. THE STORM WILL ALSO AFFECT THE WATERS OF COBSCOOK BAY THROUGH 500 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4502 6757 4483 6757 4460 6694 4506 6689 $$ NORCROSS
1 follow-up statement
000 WWUS51 KCAR 292059 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 457 PM EDT WED JUN 29 2005 MEC029-292107- /O.CAN.KCAR.SV.W.0007.000000T0000Z-050629T2100Z/ WASHINGTON ME- 457 PM EDT WED JUN 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY IS CANCELLED... LAT...LON 4502 6757 4483 6757 4460 6694 4506 6689 $$ NORCROSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:45 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 29, 12:45 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE CARIBOU ME 1245 PM EDT WED JUN 29 2005 .SYNOPSIS...A COLD FRONT WILL SLOWLY CROSS THE STATE FROM NORTH TO SOUTH TODAY WITH A SCATTERED SHOWERS AND A POSSIBLE THUNDERSTORM ACROSS THE NORTH THIS MORNING AND THEN OVER CENTRAL AND SOUTHERN SECTIONS THIS AFTERNOON. THE FRONT WILL THEN STALL ACROSS INTERIOR DOWNEAST TONIGHT BEFORE MOVING SOUTH OF THE REGION THURSDAY. && .SHORT TERM (TODAY THROUGH THURSDAY)... .UPDATE (FOR THE REMAINDER OF TODAY)...UPDATE FOR SKY CONDITION ACROSS CENTRAL AND DOWNEAST PORTIONS OF CWA. BUMPED TEMPS UP A BIT FOR ALL AREAS. COLD FRONT ENTERING NORTHWEST CORNER OF THE STATE THIS MORNING WILL CROSS THE STATE TODAY. WITHOUT DIURNAL HEATING EXPECT ONLY SCATTERED SHOWERS ACROSS THE NORTH THIS MORNING WITH SCATTERED SHOWERS OVER CENTRAL AND SOUTHERN SECTIONS THIS AFTERNOON. DRIER AIR WILL FILTER IN ACROSS THE NORTH PROVIDING A MUCH COOLER AND DRIER AFTERNOON COMPARED TO THE HOT MUGGY WEATHER OF YESTERDAY. SINCE GFS HAS HAD THE BEST HANDLE ON THIS FRONT FOR SOME TIME...WILL STAYED CLOSE TO ITS SOLUTION WHICH STALLS FRONT ACROSS DOWNEAST SECTIONS TONIGHT. AS UPPER TROUGH MOVES ACROSS NEW ENGLAND...SHOWERS AND THUNDERSTORMS WILL BE COME MORE NUMEROUS TONIGHT SO HAVE RAISED POPS TO LIKELY. AS UPPER RIDGE BUILDS OVER NEW ENGLAND ON THURSDAY...COLD FRONT WILL MOVE OFF SHORE AND THEN SOUTH OF THE GULF OF MAINE PROVIDING THE REGION A MOSTLY SUNNY TO PARTLY CLOUDY THURSDAY. && .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... ONLY MAJOR CHANGE THIS TIME FRAME WILL BE TO SCALE BACK CLOUDS THU NGT TO ACCOUNT FOR A RATHER SIGNIFICANT SURGE OF HGH PRES W/ COOLER AND DRIER AIR WHICH NOW APPEARS TO PUSH FRONTAL BOUNDARY DISCUSSED ABOVE FURTHER S THAN HAD BEEN ANTICIPATED LAST FEW DAYS. THIS WILL ALSO LEAD TO TEMPS THU NGT A LITTLE COOLER THAN ORIGINALLY FCST AND HAVE ADJUSTED ACCORDINGLY... WARM FRONT DOES NOT APPEAR TO BE QUITE THE PLAYER THAT WAS ERLYR XPCTD EITHER W/ MODELS INDICATING MAIN AREA OF PRECIP PUSHING OFF TO THE S AND E OF THE AREA LATER FRI INTO FRI NGT. WILL STILL KEEP CHC POPS GOING ACROSS THE FA ON FRI AS SOME SEMBLANCE OF A WARM FRONT SHOULD LIFT UP ACROSS THE REGION. OTHERWISE...COLD FRONT STILL XPCTD TO SWING ACROSS THE FA LATER FRI NGT INTO SAT W/ THE NXT CHC FOR SOME RW/TRW. && .AVIATION... STRATUS AND FOG WILL PRODUCE IFR CONDITIONS AT KBGR THIS MORNING. FOG SHOULD START TO LIFT AFTER 12Z. AS COLD FRONT MOVES THROUGH THE STATE EXPECT A COMBINATION OF VFR AND MVFR WITH SHOWERS AND POSSIBLE THUNDERSTORMS. && .MARINE... SOUTHERLY WINDS TODAY THROUGH TONIGHT LESS THAN 20 KTS WITH SEAS 2 TO 4 FT. AS COLD FRONT CROSSES THE WATERS EARLY THURSDAY WINDS WILL SHIFT TO THE NORTH AND THEN VEER TO THE EAST/SOUTHEAST BY AFTERNOON. VSBY BELOW 1 NM IN FOG TODAY AND THEN FOG AND SHOWERS TONIGHT INTO EARLY THURSDAY. VSBY WILL IMPROVE WITH FRONTAL PASSAGE ON THURSDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...FOSTER LONG TERM/MARINE...KHW AVIATION...FOSTER/KHW
Hazardous weather outlook, Jun 29, 5:52 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 552 AM EDT WED JUN 29 2005 ANZ050-070-MEZ001>006-010-011-015>017-029>032-301000- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT... CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH... DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE... EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC... MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT... OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS... SAINT PAMPHILE...VAN BUREN AND VANCEBORO 552 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE... SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT... ESPECIALLY ACROSS CENTRAL AND DOWNEAST MAINE AS A COLD FRONT CROSSES THE STATE. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE FRIDAY INTO SATURDAY AS ANOTHER COLD FRONT CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 29, 3:10 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
310 PM EDT WED JUN 29 2005
MEZ017-030-292015-
WASHINGTON COUNTY...
310 PM EDT WED JUN 29 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...
AT 306 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 13 MILES NORTH OF MACHIAS. THE STORM WAS MOVING EAST AT 15
MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 415 PM EDT INCLUDE...
MACHIAS... PEMBROKE... CUTLER...
PERRY... EASTPORT... LUBEC...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4502 6761 4465 6767 4461 6685 4499 6682
WOLFEThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:10 PM EDT | Special Weather Statement | CAR | Washington | 65 min |
| Jun 29, 3:30 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 45 min |
| Jun 29, 4:11 PM EDT | Special Marine Warning | CAR | 34 min | |
| Jun 29, 7:55 PM EDT | Special Weather Statement | CAR | Penobscot | 65 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.